Alert archive / Virginia / River Flood Warnings in 2008

River Flood Warning 9, NWS Blacksburg, VA

September 6, 2008Charlotte County, Halifax County, Virginia

NWS Blacksburg, VA issued this river flood warning at Sep 6, 2008, 3:06 PM EDT for Charlotte County, Halifax County, Virginia. It took effect at Sep 7, 2008, 7:33 AM EDT. It was in force for 100 min.

The area

The counties it named.

The facts

Issued
Sep 6, 2008, 3:06 PM EDT (19:06 UTC)
In effect from
Sep 7, 2008, 7:33 AM EDT
Expired
Sep 7, 2008, 9:13 AM EDT
In force
100 min
Issued by
NWS Blacksburg, VA
Flood severity
Minor

Counties Charlotte County, VA, Halifax County, VA

The radar

The Roanoke radar (KFCX), 132 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Roanoke River at Randolph (RNDV2). The gauge peaked at 17.74 ft at Sep 7, 2008, 1:00 AM EDT.

actionminormoderate10203009/0609/0709/08
Action stage
21 ft
Minor stage
24 ft
Moderate stage
30 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02066000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KRNK 061906
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
306 PM EDT SAT SEP 06 2008

...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA...

  ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES


FOR THE ROANOKE RIVER...INCLUDING RANDOLPH...MINOR FLOODING IS 
FORECAST.

THERE WAS HEAVY RAINFALL FROM TROPICAL STORM HANNA THIS MORNING
ACROSS THE COUNTIES OF CHARLOTTE AND HALIFAX. THIS LOCALIZED RAINFALL
WILL CAUSE A RISE ALONG THE ROANOKE RIVER. THE RIVER IS EXPECTED TO
RISE ABOVE FLOOD STAGE AT RANDOLPH SUNDAY EVENING AND PRODUCE MINOR
FLOODING WITH A CREST NEAR 21.4 FEET EARLY MONDAY MORNING.

DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER 
THAN YOU THINK.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 
$$

VAC037-083-070706-
/O.NEW.KRNK.FL.W.0009.080908T0349Z-080909T0112Z/
/RNDV2.1.ER.080908T0349Z.080908T0600Z.080908T1312Z.NO/
306 PM EDT SAT SEP 06 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ROANOKE RIVER AT RANDOLPH.
* FROM SUNDAY EVENING UNTIL MONDAY EVENING.
* AT 01PM SATURDAY THE STAGE WAS...10.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND 
  CONTINUE TO RISE TO NEAR 21.4 FEET BY EARLY MONDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5 FEET ON NOV 18 
  2006.

$$
4 follow-up statements
000 
WGUS81 KRNK 062102
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
502 PM EDT SAT SEP 06 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 
  ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES
 
MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE.

VERY HEAVY RAINFALL OF 4 TO 6 INCHES FROM TROPICAL STORM HANNA
HAS CAUSED RAPID RISES ALONG THE DAN RIVER AT BOTH SOUTH BOSTON AND
PACES. THIS WILL RESULT IN MINOR FLOODING AT SOUTH BOSTON WITH THE
RIVER REACHING A CREST OF AROUND 23.2 FEET LATER TONIGHT. FLOOD
STAGE AT SOUTH BOSTON IS 19 FEET. AT PACES...RISES TO NEAR FLOOD
STAGE WILL OCCUR INTO EARLY THIS EVENING BUT LEVELS ARE EXPECTED TO
REMAIN JUST BELOW THE 20 FOOT FLOOD STAGE. RISES WILL ALSO OCCUR ON
THE LOWER ROANOKE RIVER THROUGH THE WEEKEND WITH RANDOLPH RISING
ABOVE THE 21 FOOT FLOOD STAGE LATER SUNDAY.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES 
AHPS.
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 10 PM. 

VAC037-083-070501-
/O.CON.KRNK.FL.W.0009.080908T0349Z-080909T0112Z/
/RNDV2.1.ER.080908T0349Z.080908T0600Z.080908T1312Z.NO/
502 PM EDT SAT SEP 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE ROANOKE RIVER AT RANDOLPH.
* FROM TOMORROW LATE EVENING UNTIL MONDAY EVENING
* AT 03PM SATURDAY THE STAGE WAS 12.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND 
  CONTINUE TO RISE TO NEAR 21.4 FEET BY EARLY MONDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5 FEET ON NOV 18 
  2006.

$$

VAC083-070501-
/O.EXT.KRNK.FL.W.0008.080906T2054Z-080908T0136Z/
/SBNV2.1.ER.080906T2009Z.080907T0600Z.080907T1336Z.NO/
502 PM EDT SAT SEP 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* UNTIL SUNDAY EVENING. 
* AT 04PM SATURDAY THE STAGE WAS 19.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 23.2 FEET BY AFTER MIDNIGHT. 
  THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE 
  MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 11 
  2008.

$$
000 
WGUS81 KRNK 070201
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1001 PM EDT SAT SEP 06 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY 
 
MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE.

VERY HEAVY RAINFALL FROM HANNA OVER THE PAST 24 HOURS HAS RESULTED IN
SIGNIFICANT RISES ALONG THE DAN AND LOWER ROANOKE RIVERS. AT SOUTH
BOSTON THE RIVER IS EXPECTED TO CONTINUE RISING OVERNIGHT BEFORE
CRESTING NEAR 22.7 FEET EARLY SUNDAY MORNING. FLOOD STAGE IS 19.0
FEET. AT RANDOLPH THE ROANOKE RIVER IS EXPECTED TO RISE ABOVE THE
21.0 FOOT FLOOD STAGE AROUND DAYBREAK SUNDAY AND THEN CONTINUE
RISING REACHING AROUND 23.0 FEET SUNDAY EVENING.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES 
AHPS.

 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 6 AM SUNDAY. 

VAC037-083-071001-
/O.EXT.KRNK.FL.W.0009.080907T1006Z-080909T0024Z/
/RNDV2.1.ER.080907T1006Z.080908T0000Z.080908T1224Z.NO/
1001 PM EDT SAT SEP 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE ROANOKE RIVER AT RANDOLPH.
* FROM TOMORROW MORNING UNTIL MONDAY EVENING
* AT 08PM SATURDAY THE STAGE WAS 16.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE
  TO RISE TO NEAR 23.0 FEET BY TOMORROW EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY MONDAY MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5 FEET ON NOV 18 
  2006.

$$

VAC083-071001-
/O.EXT.KRNK.FL.W.0008.000000T0000Z-080908T0142Z/
/SBNV2.1.ER.080906T2009Z.080907T0600Z.080907T1342Z.NO/
1001 PM EDT SAT SEP 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* UNTIL SUNDAY EVENING. 
* AT 09PM SATURDAY THE STAGE WAS 21.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 22.7 FEET AFTER MIDNIGHT.
  THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE 
  MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 11 
  2008.

$$
000 
WGUS81 KRNK 070920
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
520 AM EDT SUN SEP 07 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
VIRGINIA...
 
  ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES. 
  DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY. 
 
MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE.

THE DAN RIVER AT SOUTH BOSTON CRESTED AROUND 22 FEET EARLY THIS
MORNING AND HAS BEGUN TO FALL. FLOOD STAGE IS 19.0 FEET. SOUTH
BOSTON IS EXPECTED TO GO BELOW FLOOD STAGE BEFORE NOON. AT RANDOLPH
THE ROANOKE RIVER IS EXPECTED TO RISE ABOVE THE 21.0 FOOT FLOOD
STAGE LATE THIS MORNING AND THEN CONTINUE RISING REACHING AROUND
23.0 FEET THIS EVENING.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES 
AHPS.
 
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY NOON.

VAC037-083-071720-
/O.EXT.KRNK.FL.W.0009.080907T1133Z-080909T0024Z/
/RNDV2.1.ER.080907T1133Z.080908T0000Z.080908T1224Z.NO/
520 AM EDT SUN SEP 07 2008

THE FLOOD WARNING CONTINUES FOR
  THE ROANOKE RIVER AT RANDOLPH.
* FROM THIS MORNING UNTIL MONDAY EVENING.
* AT 04AM SUNDAY THE STAGE WAS 17.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 23.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY MONDAY MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEB 8 2004.

$$

VAC083-071720-
/O.CON.KRNK.FL.W.0008.000000T0000Z-080908T0142Z/
/SBNV2.1.ER.080906T2009Z.080907T0500Z.080907T1342Z.NO/
520 AM EDT SUN SEP 07 2008

THE FLOOD WARNING CONTINUES FOR
  THE DAN RIVER AT SOUTH BOSTON.
* UNTIL THIS EVENING. 
* AT 01AM SUNDAY THE STAGE WAS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.8 FEET ON DEC 11 
  2004.

$$
000 
WGUS81 KRNK 071313
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
913 AM EDT SUN SEP 07 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN VIRGINIA...
 
  ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES
 
(OPTIONAL) AFFECTING THE FOLLOWING COUNTIES IN VIRGINIA...
CHARLOTTE...HALIFAX


 RIVER LEVEL FALLING AT RANDOLPH

 THE ROANOKE RIVER AT RANDOLPH CRESTED AT 17.75 FEET AROUND 100 AM
 THIS MORNING...DESPITE CONTINUED RUNOFF FROM LARGER STREAMS IN
 CAMPBELL AND CHARLOTTE COUNTIES. THE RIVER LEVEL IS FALLING AT
 RANDOLPH...AND EXPECTED TO CONTINUE FALLING.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER 
STATEMENTS OR WARNINGS.

 GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES 
AHPS.


THIS WILL BE THE LAST STATEMENT CONCERNING THIS HIGH WATER EVENT ON
THE ROANOKE RIVER. 

VAC037-083-071343-
/O.CAN.KRNK.FL.W.0009.000000T0000Z-080909T0024Z/
/RNDV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
913 AM EDT SUN SEP 07 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE ROANOKE RIVER AT RANDOLPH.
* AT 07AM SUNDAY THE STAGE WAS 16.0 FEET AND FALLING.
* FLOOD STAGE IS 21.0 FEET.


$$
JJ

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Sep 6, 3:00 PM EDT, 6 minutes earlier.

Area forecast discussion, Sep 6, 3:00 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT SAT SEP 6 2008

.SYNOPSIS...
HANNA IS OVER SOUTHEAST VA AND WILL CONTINUE TO MOVE NORTHEAST
THIS AFTERNOON. RAINFALL WILL EXIT THE REGION BY MID AFTERNOON.
HIGH PRESSURE WILL SLOWLY BUILD ACROSS THE AREA FOR THE FIRST OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
RAINFALL ASSOCIATED WITH HANNA HAS MOVED WELL EAST OF THE AREA
NOW. SOME SHOWERS ON THE WESTERN SLOPES IN EXTREME SW VA MAY
AFFECT THE CWA INTO EARLY EVENING...SO I INCLUDED A SLIGHT CHC POP
FOR THEM. WITH CLEARING ACROSS MOST OF THE CWA THIS EVENING...AND
A WET GROUND...I EXPECT FOG TO DEVELOP OVERNIGHT. LIMITING FACTOR
WOULD BE THE WEST TO NORTHWEST FLOW INTO THE REGION...BUT I DON/T
THINK IT WILL BE STRONG ENOUGH TO KEEP MOST AREAS FROM DECOUPLING.
MOS GUIDANCE LOWS LOOKED TOO COOL CONSIDERING THE WET GROUND AND
HIGH DEWPOINTS. DRIER AIR IS STILL WAY BACK IN OHIO. SO I RAISED
LOWS A FEW DEGREES ABOVE GUIDANCE MOST LOCATIONS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
HIGH PRESSURE WILL CONTROL OUR WEATHER FOR SUNDAY INTO THE BEGINNING
OF NEXT WEEK. DEWPOINTS MIXING OUT IN THE AFTERNOON COULD PRODUCE
LOW TEMPS IN THE 50S TO NEAR 60F REGION WIDE MONDAY AND TUESDAY
MORNING. ALTHOUGH OP NAM/GFS ARE SQUEEZING OUT A TOUCH OF PRECIP ON
MONDAY...BUT THIS IS PROBABLY BECAUSE DEWPOINTS ARE TOO WARM. FOR
NOW...JUST HAVE SLT CHC POPS IN THE EXTREME NW NC MOUNTAINS. TEMPS
WILL WARM UP NICELY AHEAD OF THE COLD FRONT WHICH SHOULD ARRIVE IN
THE LONG TERM.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
EXPECTING FRONTAL PASSAGE LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING...NOT EXPLICITLY FOLLOWING LR MODELS...BECAUSE OF THEIR
TYPICAL FAST BIAS WITH COLD FRONTS THIS MANY DAYS AWAY.
THUS...TUESDAY MAY STILL BE A NICE DAY IN THE CENTRAL AND SE
SECTIONS OF THE CWA...PROBABLY THE WARMEST DAY OF THE NEXT SEVERAL
WITH SW FLOW AHEAD OF THE FRONT. THE OP GFS AND THE ECMWF ARE TWO
DIFFERENT SIDES...IN RELATION TO THEIR AMPLITUDE IN THE UPPER FLOW
INTO THE MIDDLE OF NEXT WEEK. THIS HAS HUGE IMPLICATIONS ON THE
EVENTUAL TRACK OF IKE. THE OP GFS IS DEEPEST WITH THE TROUGH AND
HINTS AT A TURN TO THE NORTH..SIMILAR TO HANNA...WHEREAS THE MORE
FLAT ECMWF TAKES IT ACROSS FL AND INTO THE GULF. HARD TO TOTALLY
DISCOUNT THE OP GFS...CONSIDERING THE RIDGING BUILDING ALONG THE
WEST COAST...BUT FOR NOW WILL PLAY THE MIDDLE ROAD BETWEEN THE TWO.
NONETHELESS...ANOTHER FRONT IS EXPECTED TO ENTER THE WESTERN HALF
OF THE CWA AT THE END OF THE FORECAST...AND EITHER THAT MAY BRING
PRECIP OR WHATEVER FORM/LOCATION IKE IS IN IF IT MAKES A TURN
TOWARDS THE SE COAST. THUS...PLACED HIGHEST POPS IN FRIDAY NIGHT.
FOR TEMPS...THE OP GFS WAS THE COLDEST AT H85...AND THE ECMWF THE
COLDEST...SO AGAIN USED VALUES IN BETWEEN FOR H85 ADJUSTMENTS/MAX
MIN TEMPS.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
ALL RAIN ASSOCIATED WITH HANNA HAS MOVED EAST OF THE AREA AND
SKIES ARE CLEARING FOR ALL BUT UPSLOPE AREAS OF THE WESTERN MTNS.
SHOWERS OVER EXTREME SW VA MAY AFFECT THE BLF VCNTY...BUT I THOUGHT
THE CHANCE WAS LOW ENOUGH TO NOT MENTION IN THE TAF. HOWEVER...BLF
WILL HAVE MVFR CIGS REST OF THE AFTERNOON. WITH CLEARING THIS
EVENING MOST AREAS...AND WET GROUND...I EXPECT FOG TO DEVELOP ALL
SITES. LYH...DAN AND LWB WILL LIKELY DROP DOWN TO LIFR TOWARD
MORNING. I EXPECT BLF TO HAVE A STRATUS CIG AND DROP DOWN TO LIFR
AS WELL. WITH A WEST WIND SUNDAY MORNING...ANY FOG AT ROA...LYH
AND DAN WILL LIFT QUICKLY. FOG AND LOWER CIGS MAY LINGER A LITTLE
LONGER IN BLF AND DAN. AFTER THE FOG AND LOW CLOUDS LIFT SUNDAY
MORNING...THERE WILL BE VFR CONDITIONS UNDER HIGH PRESSURE.

MOUNTAIN AND RIVER VALLEY IFR/MVFR FOG WILL BE POSSIBLE AGAIN SUNDAY
NIGHT.

A COLD FRONT WILL BRING A RETURN OF SHRA/TSRA ON TUESDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JS
NEAR TERM...JJ
SHORT TERM...JS/KM
LONG TERM...KM
AVIATION...JJ
Hazardous weather outlook, Sep 6, 4:42 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 AM EDT SAT SEP 6 2008

NCZ005-006-VAZ035-044>047-058-059-070845-
ROCKINGHAM-CASWELL-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
442 AM EDT SAT SEP 6 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE REMNANTS OF TROPICAL STORM HANNA WILL BRING PERIODS OF HEAVY
RAIN AND THE THREAT OF FLOODING TO THE REGION THIS MORNING.

GUSTY WINDS ARE ALSO EXPECTED. WITH SATURATED SOILS FROM THE
WIDESPREAD HEAVY RAINFALL THAT IS OCCURRING...WIND GUSTS OF 25 TO
35 MPH TODAY WILL LIKELY DOWN TREES WITH WEAK ROOT SYSTEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004-020-VAZ022>024-032>034-043-070845-
STOKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
HENRY-
442 AM EDT SAT SEP 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE REMNANTS OF TROPICAL STORM HANNA MAY BRING A PERIOD OF HEAVY
RAIN AND GUSTY WINDS TO THE REGION THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>003-018-019-VAZ007-009>020-WVZ042>045-070845-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
442 AM EDT SAT SEP 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 6, 9:29 AM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     NON-TSTM WND DMG PHENIX                  37.08N 78.75W
09/06/2008                   CHARLOTTE          VA   LAW ENFORCEMENT

            TREE DOWN ON BETHEL ROAD.

&&

JJACKSON
Local storm report, Sep 6, 10:40 AM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1040 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     FLASH FLOOD      BUCKINGHAM              37.55N 78.55W
09/06/2008                   BUCKINGHAM         VA   LAW ENFORCEMENT

            RTE. 636 CLOSED FROM FLOODING.

&&

TW
Special weather statement, Sep 6, 11:19 AM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1119 AM EDT SAT SEP 6 2008

VAZ035-045>047-058-059-062130-
AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...AMHERST...LYNCHBURG...APPOMATTOX...
SOUTH BOSTON...KEYSVILLE
1119 AM EDT SAT SEP 6 2008

...GUSTY WINDS AS TROPICAL STORM HANNA EXITS TO THE NORTHEAST...

WINDS GUSTING TO 30 MPH...COMBINED WITH A WET GROUND DUE TO HEAVY
RAINFALL...WILL TOPPLE TREES IN THE AFOREMENTIONED COUNTIES. AS
MUCH AS 6 INCHES OF RAIN HAS ACCUMULATED LOCALLY IN THE PAST 12
HOURS. WINDS WILL SUBSIDE LATER THIS EVENING. BE AWARE OF TREES
FALLING ON POWER LINES TOO.
Local storm report, Sep 6, 11:33 AM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1133 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     NON-TSTM WND DMG BROOKNEAL               37.05N 78.97W
09/06/2008                   CAMPBELL           VA   LAW ENFORCEMENT

            TREES DOWN IN THE CITY.

&&

JJACKSON
Local storm report, Sep 6, 11:37 AM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1137 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLASH FLOOD      1 NE BUCKINGHAM         37.56N 78.54W
09/06/2008                   BUCKINGHAM         VA   LAW ENFORCEMENT

            AGEES CREEK FLOODING BUFFALO ROAD...STAE ROUTE 631. WATER
            AND DEBRIS OVER THE BRIDGE.

&&

JJACKSON
Local storm report, Sep 6, 12:45 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1245 PM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     FLASH FLOOD      VIRGILINA               36.55N 78.78W
09/06/2008                   HALIFAX            VA   LAW ENFORCEMENT

            FLOODING ALSO DENNISTON AND BUFFALO SPRINGS AREAS

&&

TW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 3:56 AM EDTFlash Flood WarningRNKHalifax, Pittsylvania, City of Danville9 hr
Sep 6, 5:26 AM EDTFlash Flood WarningRNKCharlotte8 hr
Sep 6, 5:46 AM EDTFlash Flood WarningRNKAppomattox, Campbell7 hr
Sep 6, 7:03 AM EDTFlash Flood WarningRNKAmherst, Buckingham, City of Lynchburg6 hr
Sep 6, 11:58 AM EDTRiver Flood WarningRNKHalifax24 hr
Sep 6, 12:47 PM EDTAreal Flood WarningRNKHalifax, Pittsylvania, City of Danville6 hr
Sep 6, 1:06 PM EDTAreal Flood WarningRNKAppomattox, Buckingham, Campbell, Charlotte, Halifax6 hr

Nearby

River Flood Warnings in Virginia, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.